MAUDE Adverse Event Report: ARTHREX, INC. GRAFTBOLT, TIBIAL 8MM; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. GRAFTBOLT, TIBIAL 8MM; NON-DEGRADABLE FIXATN FASTENER
Model Number GRAFTBOLT, TIBIAL 8MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 1/2/2024, it was reported by an arthrex subsidiary employee via email that an ar-1588rt acl tightrope rt and an ar-5100-08 graftbolt broke as the surgeon was pulling on the tightrope.The case was completed using another ar-1588rt acl tightrope rt and an ar-5100-08 graftbolt.All the broken fragments were successfully removed.This was discovered during an aclr procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, graftbolt®, tibial, 8 mm, ar-5100-08, batch 14998666, was received for investigation.Upon visual evaluation, it was noted that the sheath graftbolt is bent/damaged.The bone quality encountered during the procedure was not provided.The most likely cause can be attributed misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.Dfu-0173-1; g; precautions 4-6; states the following: "the graftbolt should always be inserted over a guidewire to ensure co-linear application of the sheath and screw.Do not apply excessive impaction forces to the graftbolt upon insertion into the tibia, as this may cause damage to the implant.If there is difficulty upon insertion, remove the device and redilate the tunnel.Do not apply excessive torsional forces to the screw upon insertion into the sheath.Caution: failure to fully seat the screwdriver in the screw socket or malalignment between the screwdriver and screw socket may result in damage to the screwdriver or the implant.".

Brand Name
GRAFTBOLT, TIBIAL 8MM
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18553250
Report Number1220246-2024-00457
Device Sequence Number17759659
Product Code MBI
UDI-Device Identifier00888867035751
UDI-Public00888867035751
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093912
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGRAFTBOLT, TIBIAL 8MM
Device Catalogue NumberAR-5100-08
Device Lot Number14998666
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown